62377members
328258posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Peripheral Neuropathy/Hand Foot Syndrome after chemo

12 REPLIES 12
Shi Community Champion
Community Champion

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

There is a walking and mountaineering shop in Kendal, sorry I can’t remember the name of it, that make shoe insoles moulded from your feet as they take a mould while you are there and make them. My husband had planter fasilitirs (sorry my spelling is pants) but he got these and hasn’t looked back since 👍hope this helps ❤️💕💕✨✨Shi xx

Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Hi 

I was diagonsed 3 years ago hormone posative breast cancer high risk aggressive i have come this far after a mastectomy removal of 23 lymphnodes now left with neuropathy my onc sent me to a neaurologist to confirm this after many tests my neuropathy has affected my walking i find at night is the worst feet burn cant stand any pressure so i hang them out the bed for relief i have been told a certain drug they use is common to leave you with this debilitating disease unfortunately its something we learn to live with im going to try vitamin b12 after doing a lot of research what the heck might aswell give it a go.

Wishing you all well and a happy long life

Regards kate

Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

I tried different footwear for plantar fasciitis and I bought different special insoles. But it did not give due effect. I was upset and I thought any more never I will be able to run and play sports. I began to look for any help for plantar fasciitis pain. I tried plantar fasciitis treatment. And I could not live with this pain any more. I am very glad, friends advised jeremy roberts plantar fasciitis book. There is good practical advices. It helps even at severe plantar fasciitis.

Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

I hope its not something that you have to learn to live with as it really does seem to be impacting on yourl ife. I have not suffered with this but during chemo I got red and roasting hot feet. A lady told me she had bought gloves and socks that you put in the freezer and then wore. They were very expensive and I couldn't afford them but I did used to sit with my feet in thin socks and on bags of frozen peas whenever I could. I wonder if that may help you. Good luck and I really hope the new year brings improvements xx
Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Hi Woodlandmanor

 

Many thanks for your reply. I live in Skechers, I have five different pairs including a pair of winter boots that I alternate between. Unfortunately they don't seem to help much for me. The thought of wearing anything without a cushioned sole is unbearable. I haven't tried the cashmere socks though!

 

I have a cream called Dermacool from my GP. It's basically acqueous cream with menthol. It provides great short term relief for my symptoms.

 

Think this is something I'm just going to have to learn to live with.

 

Thanks for your advice.

 

Best Wishes

 

H.x

Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Hello I have intermittently sore and numb feet 8.5 years after my diagnosis and treatment with docetaxel I had the same symptoms as you during treatment. I haven’t ever been tested for anything else I assumed it was something I had to live with. Mostly it feels like I’m walking on railings and my feet are very sensitive. My answer has been fitflot Sandles in the summer and sketcher boots and trainers in the winter! Seriously it has all
Come down to footwear with me and the softest cashmere socks you can persuade someone to buy for you!! These extra cushion footwear have made the condition bearable atleast the pain. As for the redness have you tried coconut butter ? Put in in the fridge to cool it down. I used other natural anti inflammatory will look out what and repost - as for the stomach thing you may have a hiatus hernia - ask the doc oh and loosen your bra!!! Sorry for the less technical advice but sometimes it can help xxx
Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Hi

 

Not sure if anyone if still following this post? Just an update. Blood tests came back with very low Vitamin B12, Folate deficiency and low Vitamin D (I live in Scotland!). I was pleased that the diabetes and thyroid came back normal but was actually quite pleased when my onc told me that I had a vitamin B12 deficiency as it meant that there was something to treat. He said that my neuropathy had most likely been caused by chemo but could have been exacerbated by the B12 deficiency.

 

I had the loading dose of 5 vitamin B12 injections within 2 weeks and have been taking vitamin D3 and folic acid orally daily. I was really hoping that my red painful feet and fingers would improve after the B12 injections but sadly they are not one bit better and I had my last one on the 7th December,

 

See oncologist again in February but it's looking like I'm going to be stuck with this.

 

Jay68, how are you doing?

 

Best Wishes

 

Haz x

Community Champion

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Hi H,

 

Thanks so much for the update - I'm really interested to hear how things go for you as I really do feel very similar to the way you describe.

 

I have been tested for diabetes and thyroid following treatments.  Thankfully the diabetes was clear, however, the thyroid has come back as totally underactive.  They also ran a further blood test; thyroid/immunology - which came back positive.  I think this means my immune system has attacked my thyroid hence the underactive diagnosis.  I have been put on thyroxine meds which have helped enormously with the fatigue/energy problems.  Unfortunately it hasn't improved the numbness and discomfort in my foot!  

 

I have referred to an Endroconologist in January - regards the thyroid.

 

The foot continues to be painful - I will be discussing with my GP at my next appointment in November and hopefully get a referral to physio, however, I will mention what your onc has suggested.  

 

Good luck and let us know how you get on. 

 

J x

Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Evening Ladies,

 

Firstly, thank you for your replies and sharing your experiences.

 

I have seen my oncologist who said he doesn't think it is palmer plantar syndrome/hand foot syndrome but probably neuropathy. However, he has ordered more bloods which include checking sugar levels (diabetes), thryoid function, vitamin D, B6 & B12 deficiency and ESR (which I think is some kind of inflamatory marker?) to rule out any other possible causes. He has also referred me to the hospital's occupational therapy department where they deal with long term chemo induced neuropathy.

 

Things haven't improved regarding my feet and hands and I've also got some digestive problems which I have been getting on and off for the past six months. It's a feeling of being bloated/full and an indigestion like pain in my chest. It's all starting to get me down to be honest.

 

I see my onc again on the 14th November so will update again then, in the meantime I hope your own symptoms are improving.

 

Best wishes

 

H.x

Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Oh and I’m her2 pos, hormone neg treatment ended June 2018 x
Member

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Hi there just found this post after searching - my pins and needles have started 4 months clear of Herceptin - mostly in my feet - I never had it before maybe a few momentary tingles or Zaps here and there xx
Community Champion

Re: Peripheral Neuropathy/Hand Foot Syndrome after chemo

Hi H, I'm very interested in your post!

I had much the same course of treatment as you; started in May 2017 with chemo finished all active treatment in June this year.

After each chemo and then Herceptin injection the tingling etc in one of my feet worsened.

I wonder if it's Plantar fascilitis which I think I've always had but the treatment made it far far worse. I also understand on doing lots of research that this has "flare ups" - which would all make sense.

I went to GP last week - she's given me an exercise sheet for plantar fascilitis - it helps. She also said if after 4 weeks it's still hurting then she will refer me to physio.

J x
Member

Peripheral Neuropathy/Hand Foot Syndrome after chemo

Hi,

 

I was diagnosed in April 2016 with Grade 3 HER+ Breast cancer. I had lumpectomy (clear margins), chemotherapy, radiotherapy and 18 herceptin treatments.

 

My last docetaxel was cancelled due to the soles of my feet being bright red and numbness in the soles of my feet and numbness in my fingers. This is was in September 2016 so almost 2 years ago exactly.

 

I used diprobased on my feet and the redness eventually went away. The numbness has never gone away but has been manageable. Some days I barely noticed it.

 

Three weeks ago the soles of my feet have become bright red again and the numbness in my feet and fingers is now worse than it was when I was on chemo. So far I've tried diprobase, aveeno, flexitol and am now using Udderly Smooth udder cream but nothing is helping, it's actually getting worse. Next thing is steriod cream from GP but he wanted me to try the udder cream first. See Onc at end of month as liver enzymes have been elevated since April 2017 (jumping about not steadily increasing). Had nuclear bone scan and ultrasound liver scan  earlier in the year which both came back clear.

 

I'm a bit scared that this has flared up so badly after two years. Has anyone else experienced anything similar?

 

H. x